Pre-Conference: June 5, 2019
Conference: June 6-9, 2019

Deeper Dialogue Sessions & Workshop

Below is a list of available Deeper Dialogue Sessions (DD) and a Workshop Session (WS) which will be held during the conference. These sessions will have a limited capacity and are filled on a first-come first-served basis, no prior registration necessary.

Deeper Dialogue Sessions (DD) and the Workshop (WS) are complimentary and concurrent with General Conference lectures and other DD lectures. Please plan to attend any session desired and take your seat as these are on a first-come first-served basis. The SDPA and its session speakers have dedicated time and resources to ensure each DD and WS will provide you with a valuable learning experience.


DD1 – PROCEDURAL PEARLS IN THE PEDIATRIC PATIENT

Friday, June 7 – 9:15am to 10:15am
Limit: Until all seats are filled – first come, first served
1.0 hr. CAT I
Faculty: James Treat, MD

Need to biopsy a strange rash on a two year old? KOH the scalp of a toddler who is running away while the parents just sit there? Let’s learn together how to take control of the situation and not lose your mind. Procedural Pearls for Pediatric Patients will guide you on ways you can make the most of your time and energy while getting your job done.


DD2 – ALL ABOUT ABSTRACTS!

Friday, June 7 – 10:45am to 11:45am
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Joslyn Kirby, MD

Want to get the scoop on the most cutting edge research and data in dermatology, but don’t have the time to catch up on all those journals STILL sitting on your desk? Then this session is not to be missed! This fun, interactive experience will feature a walking tour of the abstract posters featured at this Summer’s conference alongside the opportunity to discuss the latest research with your peers. You will leave this session prepared to apply the data your first day back at your office!


DD3 – EVALUATION OF NEW ONSET HYPOPIGMENTATION AND OTHER DYSCHROMIAS

Friday, June 7 – 10:45am to 11:45am
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Ginette Okoye, MD

When is your patient’s light spot on their skin vitiligo and when is it only pityriasis alba? How do you know the difference? From light to dark patches of skin, you will learn from our expert the varieties of pigmentation seen in both normal and diseased skin.


DD4 – BENIGN FACIAL LESIONS AND THEIR MANAGEMENT

Friday, June 7 – 1:00pm to 2:00pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Rob Micheletti, MD

Face your fears!! Attend this session and learn how to distinguish benign lesions on the face. Differential diagnoses as well as management tips and pearls will be discussed. Ideal for any clinician who wants to brush up on their dermatology diagnostics!


DD5 – “KID”ACHROMES

Friday, June 7 – 3:15pm to 4:15pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: James Treat, MD

A picture says a thousand words and these images will stick with you! This session will feature an image-based learning format that will cover descriptions and differential diagnoses of dermatologic disease in childhood. Come build upon your experience so you can say, “I’ve seen that before!”


DD6 – CHALLENGING CLINICAL CASES

Friday, June 7 – 3:15pm to 4:15pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Irena Culic, MS, PA-C

The bigger the challenge, the bigger the opportunity! Attend this session and push yourself to tackle a wide range of thought-provoking clinical cases, guided by an experienced dermatology PA. Don’t miss this opportunity to take your knowledge to this next level!


DD7 – ULCERS: WHO? WHAT? WHEN? & WHY?

Friday, June 7 – 4:15pm to 5:15pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Jennie Clarke, MD

When tissue dies, we need to know why! Is it from diabetes, a vascular problem, or from a systemic malignancy? Get tips on decision making with biopsy techniques and treatment modalities.


DD8 – GETTING INVOLVED IN SDPA LEADERSHIP

Saturday, June 8 – 9:45am to 10:45am
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT II
Faculty: Sara Wilchowski, MS, PA-C (Chair), Jennifer Conner, MPAS, PA-C and Keri Squittieri, MMS, PA-C

What does it mean to be involved in SDPA Leadership? How can you volunteer? Now has never been a better time to get involved. Attend this session and hear from current and past SDPA leaders about the opportunities available to help out YOUR organization.


WORKSHOP 1 (WS) – DERMOSCOPY BOOT CAMP

Saturday, June 8 – 11:00am to 1:00pm
Limit: Until all seats are filled – first come, first served 
2.0 hrs. CAT I
Faculty: Joslyn Kirby, MD

Don’t be a fool with a tool. Dermoscopy has grown in use and now has its own lingo. This didactic session, targeted to both the beginner and advanced clinician, provides an in depth overview of dermoscopy for evaluation and management of melanocytic and nonmelanocytic skin lesions. Diagnostic algorithms and pattern analysis will be presented. In addition, clinical cases and pearls for practical application will be discussed. This session is a must for any practitioner with an interest in diagnostic dermatology and improving their clinical accuracy.


DD9 – DRUGS AND DISEASES IN DERMATOLOGY

Saturday, June 8 – 11:00am to 12:00pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Rob Micheletti, MD

When are drugs the PROBLEM and when are they the SOLUTION? How can you know the difference? Come explore the field of drugs and diseases with our experts to know when to prescribe and when to stop a medication.


DD10 – COSMETIC/AESTHETIC UPDATES

Saturday, June 8 – 12:00pm to 1:00pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Todd Cartee, MD

This session offers a peek at the latest and greatest techniques, and products and procedures to keep you up to date in the world of cosmetics and aesthetics. Attend this session and be prepared for that next cosmetic question.


DD11 – PANEL DISCUSSION: COMPLEMENTARY MEDICINE AND DERMATOLOGY

Saturday, June 8 – 2:15pm to 3:15pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Joslyn Kirby, MD and Jennie Clarke, MD

Let’s think outside our box and discuss alternative therapies not found in most text books. Can complementary medicine help our patients and when should we look for new answers? How do you approach a patient who wants a complementary approach? This panel discussion will help guide you through the rapidly emerging field of complementary medicine in dermatology.


DD12 – WHAT NOT TO MISS: SPINAL DYSRAPHISM, LANGERHAN CELL HISTIOCYTOSIS, EXTRAMMARY PAGETS, AND CTCL

Saturday, June 8 – 2:15pm to 3:15pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Ginette Okoye, MD

When is that horse actually a zebra? This session focuses on rare but important dermatologic disorders that can present in clinic and emphasizes the importance of timely diagnosis, management, and treatment. Don’t miss this session!


DD13 – CUTANEOUS ONCOLOGY CLINIC

Saturday, June 8 – 3:30pm to 4:30pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Todd Cartee, MD

What happens after you refer your patient to cutaneous oncology? Current and new advances in the management guidelines as well as the therapeutic treatments for both melanoma and non-melanoma skin cancers will be discussed.


DD14 – ALL ABOUT ABSTRACTS!

Saturday, June 8 – 4:30pm to 5:30pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Jennie Clarke, MD

Want to get the scoop on the most cutting edge research and data in dermatology, but don’t have the time to catch up on all those journals STILL sitting on your desk? Then this session is not to be missed! This fun, interactive experience will feature a walking tour of the abstract posters featured at this Summer’s conference alongside the opportunity to discuss the latest research with your peers. You will leave this session prepared to apply the data your first day back at your office!


DD15 – THERAPEUTIC PEARLS IN THE PREGNANT/BREASTFEEDING PATIENT

Saturday, June 8 – 4:30pm to 5:30pm
Limit: Until all seats are filled – first come, first served 
1.0 hr. CAT I
Faculty: Douglas DiRuggiero, MHS, PA-C

“So, can I take that medication if I’m still breast feeding?”; “Please give me something for my acne, it has gone crazy ever since I got pregnant!”; “How can I tell if a medication or vitamin is safe?” If you are fielding these questions and more in your clinic, you will want to attend this session. What’s safe, What’s not? How do you know? Your patients are ‘expecting’ you to ‘deliver’ some answers and safe recommendations.

“I love the excellent speakers and the broad range of topics SDPA conferences always provide! It’s always a great conference! From the meeting location to the comfort of the hotel, to mingling with colleagues – overall it’s such a wonderful experience.”

– 2017 Annual Summer Dermatology Conference Attendee

SPDA CONFERENCE